Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 11, 2001, 12:01 AM CDT for Fulton County, Illinois. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2001, 12:01 AM CDT (05:01 UTC)
- Expired
- Apr 11, 2001, 1:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fulton County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 12:45 AM CDT | Thunderstorm Wind 50 E | Fairview, IL | Large tree limbs were reported down in Fairview. Power poles down on Route 78. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WUUS53 KILX 110502 SVRSPI ILC057-110600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1201 AM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 100 AM CDT * AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF AVON...OR ABOUT 8 MILES NORTHEAST OF MACOMB...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUBA FAIRVIEW ST. DAVID CANTON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4070 9053 4040 9055 4043 9000 4071 8999 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:15 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 10, 9:15 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT TUE APR 10 2001 WILL UPDATE ZONES AT MIDNIGHT WITH EXPIRATION OF SEVERE THUNDERSTORM WATCH FOR SOUTHERN 6 TIER COUNTIES. NUMEROUS SHOWERS AND SCATTTERED THUNDERSTORMS DEVELOPED ACROSS CENTRAL IL THIS EVENING JUST NORTH OF WARM FRONT LOCATED BETWEEN I-64 AND I-70. SVR STORM WITH ROTATION NEAR ST LOUIS MOVING EAST 40-50 MPH. THIS STORM MOVED EAST ACROSS MO NEAR I-70 THIS EVENING AND WILL MOVE ACROSS 6 SOUTHERN TIER COUNTIES BETWEEN 1030 PM AND MIDNIGHT DURING END OF SEVERE THUNDERSTORM WATCH. WIDELY SCT CONVECTION IN WARM SECTOR S OF KSTL-KLWV LINE. LOW PRESSURE DEEPENING OVER SE CO TONIGHT TO LIFT WARM FRONT SLOWLY N ACROSS CENTRAL IL THRU 12Z/WED. WIDESPREAD CONVECTION ALONG AND N OF FRONT WITH INCREASING 850 MB SSW JET TO 45-65 KFTS AND POINTING TOWARD CENTRAL IL. FLASH FLOOD WATCH LOOKS GOOD TONIGHT ALONG AND N OF I-74 WHERE FFG VALUES AS LOW AS 1 INCH IN 1-3 HOURS FROM HEAVY RAIN EVENTS SINCE LAST THU. EXTREMELY HIGH PRECIPITABLE WATER VALUES FOR THIS TIME OF YEAR FROM 1.50-1.75 INCHES WITH TROPICAL MOISTURE PLUME. COULD BE A FEW STRONG-SVR CELLS OVER CENTRAL IL TONIGHT LIKE LAST NIGHT. HIGHS IN THE 80S YESTERDAY RANGED TODAY FROM 60S N OF I-72 TO 75 FAR S AT KLWV. TEMPS AT 9 PM ARE IN THE 60S WITH FAR N AT KGBG 58 AND S IN THE UPPER 60S. DEWPOINTS RANGE FROM 55 FAR NORTH TO 65 FAR S WITH 5-15 MPH WINDS VARYING FROM NE TO SE. LOWS IN THE UPPER 50S N AND MID 60S SOUTH ON TARGET AND COULD SEE READINGS RISE A FEW DEGREES LATER TONIGHT WITH PASSAGE OF WARM FRONT. .ILX...FLASH FLOOD WATCH TONIGHT ALONG AND NORTH OF I-74 ILZ027>031-036>038-041-043>046 HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:32 PM CDT | Flash Flood Warning | ILX | Christian | 3 hr |
| Apr 10, 11:40 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 50 min |
| Apr 11, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 46 min |
| Apr 11, 12:52 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 53 min |
| Apr 11, 1:22 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 53 min |
| Apr 11, 1:50 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.